Alert archive / California / Wind Advisories in 2010

Wind Advisory 12, NWS Eureka, CA

December 7, 2010

NWS Eureka, CA issued this wind advisory at Dec 7, 2010, 2:27 AM PST. It took effect at Dec 7, 2010, 4:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2010, 2:27 AM PST (10:27 UTC)
In effect from
Dec 7, 2010, 4:00 PM PST
Expired
Dec 8, 2010, 2:26 AM PST
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WWUS76 KEKA 071027
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
227 AM PST TUE DEC 7 2010

...STRONG WINDS FOR THE DEL NORTE COUNTY COAST...

.A COLD FRONT WILL APPROACH NORTHWEST CALIFORNIA LATE THIS
AFTERNOON AND MOVE INLAND TONIGHT INTO WEDNESDAY MORNING. STRONG
SOUTH WINDS WILL AFFECT THE DEL NORTE COUNTY COAST AS THE FRONT
PASSES.

CAZ001-080030-
/O.NEW.KEKA.WI.Y.0012.101208T0000Z-101208T1200Z/
REDWOOD COAST-
227 AM PST TUE DEC 7 2010

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST WEDNESDAY.

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
  ALONG THE DEL NORTE COUNTY COAST THIS EVENING THROUGH EARLY
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
472 
WWUS76 KEKA 072250
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
250 PM PST TUE DEC 7 2010

...STRONG WINDS FOR THE DEL NORTE COAST...

.SOUTHERLY WINDS WILL BECOME STRONG AND GUSTY THIS EVENING AND
OVERNIGHT AS A COLD FRONT APPROACHES THE NORTHWEST CALIFORNIA
COAST.


CAZ001-081200-
/O.CON.KEKA.WI.Y.0012.101208T0000Z-101208T1200Z/
REDWOOD COAST-
250 PM PST TUE DEC 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED 
  ALONG THE DEL NORTE COUNTY COAST THIS EVENING THROUGH EARLY 
  WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
806 
WWUS76 KEKA 081026
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
226 AM PST WED DEC 8 2010


CAZ001-081130-
/O.CAN.KEKA.WI.Y.0012.000000T0000Z-101208T1200Z/
REDWOOD COAST-
226 AM PST WED DEC 8 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Dec 6, 2:18 PM PST, 12 hours 9 minutes earlier.

Area forecast discussion, Dec 6, 2:18 PM PST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
218 PM PST MON DEC 6 2010

.SYNOPSIS...A FRONT WILL APPROACH DURING THE DAY TUESDAY. RESULTING
IN INCREASING WINDS DURING THE DAY AND HEAVY RAIN DEVELOPING AFTER
MIDNIGHT. RAINFALL AMOUNTS WILL BE LESS IN RAIN SHADOWED AREAS LIKE
HUMBOLDT BAY AND WEAVERVILLE.

&&

.DISCUSSION...
RELATIVELY FEW CHANGES NEEDED TODAY OTHER THAN TO BUMP UP POPS
TONIGHT FOR A PASSING S/W THAT COULD BRING A FEW HUNDREDTHS OF AN
INCH TO THE COAST NORTH OF THE CAPE...MAINLY NEAR CEC. FOR THE
REST OF THE WEEK...A COUPLE OF UPPER LEVEL WAVES WILL INTERACT
WITH A STALLED FRONT THAT WILL BE DRAPED OVER THE CWA RESULTING IN
AT LEAST TWO EPISODES OF WIDESPREAD RAINFALL. THE FIRST ROUND WILL
ARRIVE WED EVENING WITH THE INITIAL FRONTAL PASSAGE AND...WITH
TIMING MORE CERTAIN AT THIS POINT...WENT AHEAD AND REMOVED MENTION
OF PRECIP FOR MOST AREAS PRIOR TO 21Z/1PM TUES. THIS STILL SEEMS
PRETTY GENEROUS CONSIDERING MOST GUIDANCE HOLD THE FRONT OFF UNTIL
AFTER 00Z/4PM. AGREE WITH PREV SHIFT THAT PRECIP WILL BECOME MORE
SHOWERY LATE WED INTO THURS AHEAD OF THE NEXT UPPER WAVE WHICH
CURRENTLY LOOKS TO ARRIVE ON THURS AND WILL BRING ANOTHER ROUND OF
WIDESPREAD PRECIP. RIGHT NOW IT LOOKS LIKE AREAS SOUTH OF CAPE
MENDOCINO WILL SEE THE BRUNT OF THE SECOND EVENT. WHEN ALL IS SAID
AND DONE...48-HR RAINFALL TOTALS STILL LOOK LIKE A WIDESPREAD 1-2
INCHES WITH FAVORED AREAS SEEING 3+ INCHES OF RAIN AND SHADOWED
AREAS LIKE HUMBOLDT BAY AND WEV SEEING LESS THAN AN INCH. HAVE A
HUNCH THAT QPF WILL NEED TO BE INCREASED FOR THURS THOUGH. THE
OTHER BIG CONCERN HAS BEEN WIND WHICH LOOKS LESS IMPRESSIVE ALONG
THE COAST SO CONFIDENCE IN ACTUALLY MEETING WIND ADVISORY
CRITERIA...EXCEPT PERHAPS LOCALLY ALONG THE DEL NORTE COAST...IS LOW.

BEYOND THURS...TAPERED POPS OFF INTO THE WEEKEND...ESPECIALLY IN THE
SOUTH...AND TIGHTENED THE POP GRADIENT ACROSS OUR CWA WITH SOUTHERN
AREAS MORE LIKELY TO DRY OUT UNDER A BUILDING RIDGE. SOME
UNCERTAINTY STILL EXISTS IN OUR FAR NORTHERN AREAS...MAINLY JUST
DEL NORTE...SO HELD ONTO CHANCE POPS LONGER THERE. FINALLY...AM
HESITANT TO DECREASE POPS ON FRI AS THERE IS SOME HINT IN THE
GUIDANCE OF A THIRD WAVE COMING OUT OF THE PACIFIC AHEAD OF THE
BUILDING RIDGE WHICH COULD POTENTIALLY RESULT IN A THIRD ROUND OF
PRECIP...THOUGH PROBABLY MUCH MORE MINOR. MODELS USUALLY STRUGGLE
TO CAPTURE AND ACCURATELY REPRESENT INDIVIDUAL WAVES WHEN THE FLOW
OPENS UP OVER THE PAC LIKE THIS SO LEFT FRI UNCHANGED FOR NOW. CLARK

&&

.AVIATION...A FEW LIGHT SHOWERS ASSOCIATED WITH A WEAK DISTURBANCE
WILL BRING OCCASIONAL MFVR CONDITIONS TO THE NORTH COAST THIS
EVENING. OTHERWISE VFR CONDITIONS ARE EXPECTED TONIGHT WITH
SOUTHEAST OFFSHORE FLOW. TOMORROW WINDS WILL INCREASE THROUGH THE
DAY AS A FRONTAL BOUNDARY APPROACHES...HOWEVER CONDITIONS ARE
EXPECTED TO REMAIN VFR. MKK

&&

.MARINE...A FRONTAL BOUNDARY WILL APPROACH THE OUTER WATERS THIS
AFTERNOON AND SLOWLY MOVE ONSHORE TUESDAY OFFSHORE. THIS WILL BRING
GALE CONDITIONS TO THE OUTER WATERS TONIGHT. THESE WILL SPREAD SOUTH
LATE TONIGHT. MODELS AND MOS HAVE BACKED OFF A LITTLE FOR THE INNER
WATERS...BUT GALE WARNING STILL SEEMS REASONABLE IN THE NORTH.
SOUTHERN INNER WATERS APPEAR TO BE CLOSE TO GALE CONDITIONS TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT...BUT AT THIS POINT ONLY EXPECT
OCCASIONAL GUSTS TO 35KTS. THIS WILL NEED TO BE MONITORED AS IT GETS
CLOSER. GALE CONDITIONS WILL CONTINUE THROUGH MID WEEK IN THE OUTER
WATERS. TUESDAY NIGHT INTO WEDNESDAY SEAS WILL BE IN A VERY CONFUSED
STATE WITH STRONG SOUTHERLY WIND WAVE COMBINED WITH LONGER PERIOD
NORTHWESTERLY SWELL. WINDS WILL DIMINISH BY THU BUT HIGH AMPLITUDE
SWELL WILL REMAIN INTO LATE WEEK. MKK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 10 AM PST TUESDAY PZZ450-455.
GALE WARNING UNTIL 9 AM PST WEDNESDAY PZZ470.
GALE WARNING FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY PZZ475.
GALE WARNING FROM 10 AM TUESDAY TO 9 AM PST WEDNESDAY PZZ450.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 6, 2:48 PM PST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
315 AM PST MON DEC 6 2010

CAZ001>004-076-071330-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
315 AM PST MON DEC 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM WILL BRING STRONG WINDS TO COASTAL AREAS ON TUESDAY AND
POTENTIALLY SIGNIFICANT RAINFALL TO THE ENTIRE AREA TUESDAY NIGHT
INTO WEDNESDAY.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.